Bayesian Local Extremum Splines.


Journal Article

We consider shape restricted nonparametric regression on a closed set [Formula: see text], where it is reasonable to assume the function has no more than H local extrema interior to [Formula: see text]. Following a Bayesian approach we develop a nonparametric prior over a novel class of local extremum splines. This approach is shown to be consistent when modeling any continuously differentiable function within the class considered, and is used to develop methods for testing hypotheses on the shape of the curve. Sampling algorithms are developed, and the method is applied in simulation studies and data examples where the shape of the curve is of interest.

Full Text

Duke Authors

Cited Authors

  • Wheeler, MW; Dunson, DB; Herring, AH

Published Date

  • December 2017

Published In

Volume / Issue

  • 104 / 4

Start / End Page

  • 939 - 952

PubMed ID

  • 29422695

Pubmed Central ID

  • 29422695

Electronic International Standard Serial Number (EISSN)

  • 1464-3510

International Standard Serial Number (ISSN)

  • 0006-3444

Digital Object Identifier (DOI)

  • 10.1093/biomet/asx039


  • eng